# SDR 2004UALA00003

- Difficulty date: January 5, 2004
- Submitted: February 3, 2004
- Operation: Air carrier
- Aircraft: N220UA
- Make and model: Boeing 777222
- Aircraft serial: 30223
- Aircraft time: 10,333 hours, 1,467 cycles
- Engine: Pwa PW4090
- Engine time: 10,333 hours, 1,467 cycles
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Fan Blade
- Part number: 52A241
- Condition: Contaminated
- Location: Nr 1 Engine
- Part time: 10,333 hours, 1,467 cycles
- Stage of operation: NR
- How discovered: O
- Nature of condition: E
- Precautionary procedure: A

## Discrepancy

HIGH ENGINE VIBRATION ON NR 1.  ENGINE CONDITION MONITORING DETECTED HIGH N1 FREQUENCY VIBRATION ON ALL 3 ACCELEROMETERS, ACCOMPANIED BY DOWNWARD SHIFT IN EGT MARGIN. CONSEQUENTLY,  IMPENDING ENGINE FAILURE WAS SUSPECTED.  THE EGT LOSS WAS SUBSEQUENTLY DETERMINED TO BE THE 2.5 BLEED NOT CLOSING FIRMLY & CONSISTENTLY ON TAKEOFF.  THE VIBRATION WAS DETERMINED TO BE THE RESULT OF AN UNEVEN DISTRIBUTION OF DEICING FLUID AROUND FAN BLADE ROOTS. THIS PATTERN OF SHARP VIBRATION INCREASE, AND SUBSEQUENT RECOVERY, HAS BEEN SEEN BEFORE AFTER TAKEOFFS IN ICING CONDITIONS, BUT NEVER BEFORE AT SUCH HIGH VALUES.
